Alert archive / California / Special Weather Statements in 2015
Special Weather Statement, NWS Eureka, CA
NWS Eureka, CA issued this special weather statement at May 25, 2015, 5:10 PM PDT for Trinity County, California. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2015, 5:10 PM PDT (00:10 UTC)
- Expired
- May 25, 2015, 6:00 PM PDT
- In force
- 50 min
- Issued by
- NWS Eureka, CA
County Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 134 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 0.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2378 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
475
WWUS86 KEKA 260010
SPSEKA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA
510 PM PDT MON MAY 25 2015
CAZ004-260100-
UPPER TRINITY RIVER CA-
510 PM PDT MON MAY 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL UPPER TRINITY RIVER
UNTIL 600 PM...
AT 506 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF FRENCH GULCH...OR 11 MILES
EAST OF WEAVERVILLE...MOVING SOUTHWEST AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEWISTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4079 12266 4075 12272 4072 12271 4070 12272
4069 12275 4065 12273 4064 12274 4063 12271
4058 12269 4057 12270 4057 12272 4056 12274
4068 12302 4090 12279 4084 12265 4083 12267
TIME...MOT...LOC 0006Z 28DEG 9KT 4080 12274
$$
CARROLLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at May 25, 3:44 PM PDT, 1 hour 26 minutes earlier.
Area forecast discussion, May 25, 3:44 PM PDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
344 PM PDT MON MAY 25 2015
.SYNOPSIS...AN UPPER TROUGH WILL BRING SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS TO TRINITY COUNTY THROUGH THIS EVENING.
OTHERWISE DRY WEATHER WILL CONTINUE TO PREVAIL. LOW CLOUDS WILL
CONTINUE TO IMPACT COASTAL AREAS.
&&
.SHORT TERM...(THROUGH THURSDAY) AN UPPER LOW OVER WASHINGTON
CONTINUES TO PINWHEEL UPPER LEVEL ENERGY OVER NORTHWEST CALIFORNIA.
A SHORTWAVE MOVING OVERHEAD TODAY HAS ALLOWED SHOWERS AND ISOLATED
THUNDERSTORMS TO FORM OVER TRINITY COUNTY WHERE INSTABILITY IS
GREATEST. NORTHWESTERLY FLOW WILL PUSH THE STORMS TOWARD THE
SOUTHEAST OUT OF TRINITY COUNTY BY THE EARLY EVENING HOURS LEAVING
NORTHWEST CALIFORNIA DRY FOR THE OVERNIGHT. THE MARINE LAYER NEAR
THE COAST HAS BEEN QUITE PERSISTENT TODAY AND VERY DEEP. THIS
EVENING THE MARINE LAYER WILL ONCE AGAIN PUSH INLAND IMPACTING MANY
VALLEYS OF DEL NORTE...HUMBOLDT...AND MENDOCINO COUNTIES OVERNIGHT
INTO TUESDAY MORNING.
THE UPPER LEVEL LOW WILL CONTINUE TO SPIN OVER WASHINGTON ON TUESDAY
ALLOWING FOR ANOTHER ROUND OF SHOWERS AND STORMS OVER THE INTERIOR
MOUNTAINS PUSHING OFF TO THE SOUTHEAST. SOME WARMING ALOFT AS AN
UPPER LEVEL RIDGE BEGINS TO BUILD TOWARD THE WEST COAST MAY RESULT
IN MORE CAPPING THAN TODAY LIMITING THE NUMBER OF STORMS THAT
DEVELOP. THE MARINE LAYER WILL ONCE AGAIN PULL BACK TO THE COAST BUT
THEN REMAIN IN PLACE FOR COASTAL LOCATIONS FOR MUCH OF THE DAY.
THE UPPER LOW WILL BE PUSHED TOWARD THE EAST SLIGHTLY TUESDAY NIGHT
INTO WEDNESDAY AND THEN FARTHER EAST ON THURSDAY AS THE RIDGE BUILDS
OVER THE WEST COAST. THE RIDGE WILL END SHOWER DEVELOPMENT OVER THE
INTERIOR AS WARM AIR BUILDS ALOFT. THIS STRENGTHENING INVERSION WILL
COMPACT THE MARINE LAYER LIKELY RESULTING IN LOWERING CEILINGS AND
MORE FOG FOR COASTAL AREAS DURING MOSTLY THE OVERNIGHT AND MORNING
HOURS. /RPA
.LONG TERM...(FRIDAY THROUGH MONDAY) THE MODELS HAVE THE RIDGE
HOLDING INTO FRIDAY FOR CONTINUED WARMING AND DRYING. MODELS
CONTINUE TO SHOW ANOTHER TROUGH OR CLOSED LOW APPROACHING SAT INTO
SUN WITH SOUTHWEST FLOW ALOFT DEVELOPING AS THE RIDGE SHIFTS
SLIGHTLY TO OUR EAST. THIS SW FLOW IS TYPICALLY DRY WITH VERY
LITTLE CHANCES FOR ANYTHING MORE THAN SOME CLOUD BUILDUPS DURING
PEAK HEATING. THE FORECAST REALLY BECOMES MURKY NEXT SUN AND MON.
MODELS PLOW THE TROUGH INTO THE AREA BY 12Z MONDAY. IF THIS
HAPPENS WE WILL SEE MORE TERRAIN DRIVEN SHOWERS AND PERHAPS
STORMS. MODELS HAVE BEEN INCONSISTENT, SO WILL CONTINUE TO NOT
HAVE ANY SHOWERS IN THE FORECAST UNTIL THERE IS BETTER CONTINUITY
AND CONSISTENCY.
&&
.AVIATION...ALONG THE COAST CIGS HAD ACTUALLY LOWERED FROM MVFR TO
IFR...WHICH HAS PREVAILED THROUGH THE EARLY HALF OF THE AFTERNOON.
HOWEVER BY MID AFTERNOON THERE WERE A FEW POCKETS OF CLEARING SKIES
ESPECIALLY NEAR CRESCENT CITY...BUT STILL THE STRATUS CONTINUED TO
ENVELOP MOST OF THE COAST. INLAND...CLOUDS SCOURED OUT OF COASTAL
MOUNTAIN VALLEYS BY 10 AM BRINGING VFR CONDITIONS TO INTERIOR
AREAS. EXPECT TO SEE AT LEAST A FEW MVFR/IFR CLOUDS TO REFORM IN
INTERIOR VALLEYS OVERNIGHT. FOR CONVECTION...WIDELY SCATTERED
SHOWERS DEVELOPED OVER MUCH OF TRINITY COUNTY AND EASTERN MENDOCINO
THIS AFTERNOON AND WILL CONTINUE INTO EARLY EVENING. TA
&&
.MARINE...PRESSURE GRADIENT DRIVEN NORTHERLY WINDS WILL CONTINUE
THIS EVENING CONTRIBUTING TO LOCALLY GENERATED SHORT PERIOD WAVES
GENERALLY 8 TO 10 FT. THE NORTHERLY WINDS AND STEEP SEAS WILL
PERSIST AT LEAST ANOTHER 12-24 HOURS DUE TO AN OFFSHORE HIGH
PRESSURE SYSTEM STRENGTHENING. THE PATTERN BEGINS TO CHANGE TOWARD
WEDNESDAY AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES OVER THE
REGION...DIMINISHING THE GRADIENT AND RESULTING WINDS.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 11 PM PDT TUESDAY FOR PZZ470-475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, May 25, 4:18 AM PDT, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 418 AM PDT MON MAY 25 2015 CAZ001>003-076-261130- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- MENDOCINO INTERIOR- 418 AM PDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ004-261130- UPPER TRINITY RIVER- 418 AM PDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SLIGHT CHANCE OF THUNDERSTORMS ON TUESDAY. OTHERWISE NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 25, 2:44 PM PDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA
244 PM PDT MON MAY 25 2015
CAZ004-252215-
UPPER TRINITY RIVER-
244 PM PDT MON MAY 25 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN TRINITY COUNTY...
AT 243 PM PDT...A STRONG THUNDERSTORM WAS 9 MILES SOUTH OF DOUGLAS
CITY...OR 10 MILES NORTH OF YOLLA BOLLY DISTRICT RS...MOVING
SOUTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM THROUGH 315 PM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN EUREKA CALIFORNIA.
LAT...LON 4057 12270 4057 12272 4055 12275 4056 12276
4051 12280 4051 12285 4049 12285 4047 12288
4045 12290 4045 12293 4043 12294 4042 12295
4042 12297 4049 12305 4066 12286 4060 12270
TIME...MOT...LOC 2143Z 308DEG 12KT 4051 12289
RPASpecial weather statement, May 25, 4:19 PM PDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA
419 PM PDT MON MAY 25 2015
CAZ004-252345-
UPPER TRINITY RIVER CA-
419 PM PDT MON MAY 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR TRINITY COUNTY UNTIL 445 PM...
AT 412 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTH OF CARRVILLE...OR 14 MILES
NORTHEAST OF WEAVERVILLE...DRIFTING SOUTHWEST AT 5 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH WILL BE
POSSIBLE WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4089 12261 4088 12263 4085 12264 4084 12266
4083 12267 4081 12266 4078 12267 4075 12272
4072 12271 4085 12296 4100 12276 4093 12261
TIME...MOT...LOC 2312Z 34DEG 5KT 4089 12272
CARROLLSpecial weather statement, May 25, 5:10 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA
510 PM PDT MON MAY 25 2015
CAZ004-260100-
UPPER TRINITY RIVER CA-
510 PM PDT MON MAY 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL UPPER TRINITY RIVER
UNTIL 600 PM...
AT 506 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF FRENCH GULCH...OR 11 MILES
EAST OF WEAVERVILLE...MOVING SOUTHWEST AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEWISTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4079 12266 4075 12272 4072 12271 4070 12272
4069 12275 4065 12273 4064 12274 4063 12271
4058 12269 4057 12270 4057 12272 4056 12274
4068 12302 4090 12279 4084 12265 4083 12267
TIME...MOT...LOC 0006Z 28DEG 9KT 4080 12274
CARROLLThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 5:20 PM PDT | Severe Thunderstorm Warning | EKA | Trinity | 25 min |
Nearby
Special Weather Statements in California, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.